Alert archive / Illinois / Flash Flood Warnings in 1997
Flash Flood Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 14, 1997, 7:58 PM CDT for Pope County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1997, 7:58 PM CDT (00:58 UTC)
- Expired
- Jul 14, 1997, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Pope County, IL
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3428 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 150059 FFWPAH ILC151-150300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 758 PM CDT MON JUL 14 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH ILLINOIS ...POPE COUNTY AT 758 PM THE POPE COUNTY EOC REPORTED FLASH FLOODING ALONG BAY CITY BLACKTOP ROAD. CREEKS IN THE AREA ARE ALSO NEAR BANKFULL. HEAVY RAIN...PRODUCING ANOTHER 1 TO 2 INCHES...WILL CONTINUE UNTIL 900 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAJPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. SPODEN/DH/GL &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 1:15 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 14, 1:15 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT MON JUL 14 1997 EARLY DAY CONVECTION AND WARM MID LEVEL TEMPS HAS PERHAPS PUT BRIEF HOLD ON TSM DEVELOPMENT TIL LATER IN THE AFTERNOON. LATE MORNING SURFACE ANALYSIS SHOWS COLD FRONT HAS MADE GOOD PROGRESS ON NRN END IN GREAT LAKES...BUT LITTLE/NO PROGRESS ON SRN PTN IN WRN MO. SOUPY AIR OUT AHEAD OF FRONT EXHIBITED BY DEW POINTS POOLING IN MID 70S. ADAP SFC LIS ALREADY DESTABILIZED TO BETTER THAN MINUS 10 ACROSS ENTIRE PAH FA. NEW MODELS CONT TO DRAG FRONT THROUGH FA TONIGHT DESPITE HINTS AT SRN PTN BECOMING MORE W-E ORIENTED. WITH HIGH INSTABILITY AND PLENTIFUL LOW LEVEL MOISTURE...LIKE GOING CHC CATEGORY POPS IN FCST WITH APPROACHING FRONT. SLIGHTLY COOLER/DRIER AIR FILTERING IN BEHIND FRONT TOMORROW WITH UPPER TROF MOVING EAST OF FA SHOULD LEAD TO DRY FCST...IE RECOMMEND NO MENTION OF POP FOR TUE PER FWC. DH
In the hours before
Special weather statement, Jul 14, 7:48 PM CDT, 10 minutes before
ILZ077-078-083-INZ081-082-085>088-150345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 748 PM CDT MON JUL 14 1997 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PARTS OF SOUTHEAST ILLINOIS AND ALL OF SOUTHWEST INDIANA... AT 750 PM CDT DOPPLER WEATHER RADAR IS PADUCAH SHOWED THE LINE OF STRONG TO SEVERE STORMS HAD MOVED SOUTH INTO KENTUCKY AND EXTREME SOUTHERN ILLINOIS. WITH THE THREAT OF SEVERE THUNDERSTORMS NOW DIMINISHED...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR GIBSON...POSEY...VANDERBURGH ...SPENSER...PIKE AND WARRICK COUNTIES IN SOUTHWEST INDIANA AND FOR EDWARDS...WABASH AND WHITE COUNTIES IN SOUTHEAST ILLINOIS. SDB
Local storm report, Jul 14, 7:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
751 PM CDT MON JUL 14 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0737 PM GREENVILLE MO WIND DAMAGE
07/14/97 WAYNE LIMBS DOWN AND STRUCTURAL
DAMAGE TO AN AMBULANCE
SHED IN GREENVILLELocal storm report, Jul 14, 7:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
751 PM CDT MON JUL 14 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0737 PM GREENVILLE MO WIND DAMAGE
07/14/97 WAYNE LIMBS DOWN AND STRUCTURAL
DAMAGE TO AN AMBULANCE
SHED IN GREE"NVILLELocal storm report, Jul 14, 7:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CDT MON JUL 14 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM METROPOLIS IL 57 MPH TSTM GUST
07/14/97 MASSAC POWER LINES DOWN AND TREE
LIMBS DOWN IN METROPOLISSpecial weather statement, Jul 14, 7:53 PM CDT, 5 minutes before
ILZ077-078-083-INZ081-082-085>088-150345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 748 PM CDT MON JUL 14 1997 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PARTS OF SOUTHEAST ILLINOIS AND ALL OF SOUTHWEST INDIANA... AT 750 PM CDT DOPPLER WEATHER RADAR IS PADUCAH SHOWED THE LINE OF STRONG TO SEVERE STORMS HAD MOVED SOUTH INTO KENTUCKY AND EXTREME SOUTHERN ILLINOIS. WITH THE THREAT OF SEVERE THUNDERSTORMS NOW DIMINISHED..0.THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR GIBSON...POSEY...VANDERBURGH ...SPENSER...PIKE AND WARRICK COUNTIES IN SOUTHWEST INDIANA AND FOR EDWARDS...WABASH AND WHITE COUNTIES IN SOUTHEAST ILLINOIS. SDB
Local storm report, Jul 14, 7:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CDT MON JUL 14 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 P6M METROPOLIS IL 57 MPH TSTM GUST
07/14/97 MASSAC POWER LINES DOWN AND TREE
LIMBS DOWN IN METROPOLISThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:06 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pulaski | 69 min |
| Jul 14, 7:06 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 69 min |
Nearby
Flash Flood Warnings in Illinois, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.